Winter Weather, Boone
- When
- December 23, 4:00 PM CST to 7:00 PM CST
- Where
- Boone forecast zone
- Reported by
- ASOS
A weak area of low pressure aloft moved across northern Arkansas on the afternoon and early evening of the 23rd. Cold temperatures were in place at the time, so the resulting precipitation fell as light snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A weak area of low pressure aloft moved across northern Arkansas on the afternoon and early evening of the 23rd. Cold temperatures were in place at the time, so the resulting precipitation fell as light snow. Snowfall amounts were generally only a few tenths of an inch, but even these small amounts were sufficient to cause some hazardous driving conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 23, 2:11 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 211 PM CST MON DEC 23 2013 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT REGIONAL RADARS INDICATE A BAND OF LIGHT SNOW OVER NORTHEAST OKLAHOMA...MOVING QUICKLY EAST-SOUTHEAST. LIFT ASSOCIATED WITH THIS ACTIVITY...CENTERED NEAR 700 MB...IS FORECAST TO WEAKEN AS IT MOVES TO THE EAST-SOUTHEAST. ANY MEASURABLE PRECIPITATION SHOULD BE LIMITED TO EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA. DRY CONDITIONS ARE EXPECTED FOR THE REST OF THIS PERIOD. A REINFORCEMENT OF COLDER AIR WILL MOVE THROUGH THE STATE OVERNIGHT. BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE REST OF THIS PERIOD. && .LONG TERM...FRIDAY THROUGH MONDAY BY THE END OF THE WEEK THE UPPER RIDGE WILL BE IN FULL SWING OVER THE SOUTHWEST CONUS...WITH ARKANSAS UNDER DOMINANT NORTHWEST FLOW BRINGING SOME WEAK FRONTAL BOUNDARIES THROUGH EARLY IN THE PERIOD. WITH LACK OF MOISTURE...ONLY A WIND SHIFT AND BRIEF COOL DOWN WILL TAKE PLACE OVER THE WEEKEND...WITH TEMPS GENERALLY NEAR NORMAL FOR THIS TIME OF YEAR. GFS IS HINTING AT A MORE PRONOUNCED COLD FRONT ON SUNDAY...WITH THE ECMWF AND CANADIAN STILL FAR LESS EXCITABLE. OPTED TO CONTINUE TO LEAVE PRECIP MENTION OUT FOR NOW BUT THIS WILL BE THE NEXT ONE TO WATCH AS TEMPS WILL BE FALLING WELL BELOW THE FREEZING MARK IN THE OVERNIGHT HOURS AS WE MOVE INTO THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 20 37 24 48 / 10 0 10 10 CAMDEN AR 25 46 25 52 / 0 0 10 10 HARRISON AR 14 37 24 47 / 20 0 0 0 HOT SPRINGS AR 23 43 25 50 / 10 0 10 10 LITTLE ROCK AR 23 40 26 49 / 10 0 10 10 MONTICELLO AR 26 43 27 50 / 0 0 10 10 MOUNT IDA AR 21 43 25 50 / 10 0 0 10 MOUNTAIN HOME AR 15 35 23 48 / 20 0 0 0 NEWPORT AR 21 36 25 46 / 10 0 10 10 PINE BLUFF AR 25 41 27 49 / 0 0 10 10 RUSSELLVILLE AR 21 41 24 49 / 10 0 0 0 SEARCY AR 22 37 24 47 / 10 0 10 10 STUTTGART AR 24 39 26 47 / 0 0 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON DEC 23 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH ARKANSAS LATE IN THE AFTERNOON AND EARLY EVENING. MOISTURE WILL BE VERY LIMITED...HOWEVER A FEW LIGHT SNOW FLURRIES COULD BE NOTED ACROSS FAR NORTH CENTRAL AREAS. NO ACCUMULATIONS OR TRAVEL IMPACTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481252, 481253, 481256, 481254.